MAUDE Adverse Event Report: NUVASIVE SPECIALIZED ORTHOPEDICS, INC. PRECICE STRYDE SYSTEM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

NUVASIVE SPECIALIZED ORTHOPEDICS, INC. PRECICE STRYDE SYSTEM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number PS10.0-80SJ265
Medical Device Problem Code Corroded (1131)
Health Effect - Clinical Codes Inflammation (1932); Pain (1994); Osteolysis (2377)
Date of Event 11/01/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not made available for evaluation.The root cause is unable to be determined.If any relevant additional information is provided, a supplemental report will be submitted.
 
Event or Problem Description
Information was received that a patient experienced severe pain and swelling in their right lower leg.The nail was removed and there were signs of corrosion on the nail.
 
Event or Problem Description
Additional information was received via review of literature that the patient experienced osteolysis and periosteal reaction at postoperative day 229; approximately 48 days after the onset of initial symptoms of pain.
 
Additional Manufacturer Narrative
Literature citation: rolfing, jan duedal, et al (2021).Pain, osteolysis, and periosteal reaction are associated with the stryde limb lengthening nail: a nationwide cross-sectional study.Acta orthopaedica, volume 92.Web address to article: https://doi.Org/10.1080/17453674.2021.1903278.
 
Event or Problem Description
Additional information was received that the patient's symptoms were treated with oxycodone and paracetamol and once the nail was removed the patient felt relief.

Brand Name
PRECICE STRYDE SYSTEM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
NUVASIVE SPECIALIZED ORTHOPEDICS, INC.
101 enterprise dr, suite 100
aliso viejo CA 92656
MDR Report Key11586759
Report Number3006179046-2021-00209
Device Sequence Number11949814
Product Code HSB
UDI-Device Identifier00887517951601
UDI-Public887517951601
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K180503
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional,l
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPS10.0-80SJ265
Device Lot Number9090503
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/04/2021
Supplement Date Received by Manufacturer03/24/2021
05/26/2021
Initial Report FDA Received Date03/29/2021
Supplement Report FDA Received Date04/21/2021
05/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;